Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 306, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 29, 2006, 5:17 PM CDT for Monroe County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2006, 5:17 PM CDT (22:17 UTC)
- Expired
- May 29, 2006, 6:00 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Monroe County, MO
The radar
The St Louis radar (KLSX), 140 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.3 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1988 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 292219
SVRLSX
MOC137-292300-
/O.NEW.KLSX.SV.W.0306.060529T2217Z-060529T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
517 PM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONROE COUNTY IN NORTHEAST MISSOURI
* UNTIL 600 PM CDT
* AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PARIS...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MONROE CITY...
FLORIDA...
STOUTSVILLE...
INDIAN CREEK...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
IF ON OR NEAR MARK TWAIN LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 3940 9220 3934 9187 3935 9172 3965 9173
3966 9206
$$
CARNEY1 follow-up statement
000
WWUS53 KLSX 292246
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
544 PM CDT MON MAY 29 2006
MOC137-292300-
/O.CON.KLSX.SV.W.0306.000000T0000Z-060529T2300Z/
MONROE MO-
544 PM CDT MON MAY 29 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR MONROE COUNTY...
AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
ANOTHER SEVERE THUNDERSTORM MOVING INTO MONROE COUNTY FROM THE
SOUTH. THIS THUNDERSTORM IS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. AT 540 PM THE STORM
WAS 8 MILES SOUTHWEST OF PARIS...MOVING NORTHEAST AT 15 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
PARIS...FLORIDA...STOUTSVILLE...AND INDIAN CREEK.
IF ON OR NEAR MARK TWAIN LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 3940 9220 3934 9187 3935 9172 3965 9173
3966 9206
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:47 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 29, 1:47 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 147 PM CDT MON MAY 29 2006 .DISCUSSION... A LARGE HIGH PRESSURE SYSTEM COVERED THE EASTERN THIRD OF THE COUNTRY TODAY WITH SEVERAL LOW PRESSURE SYSTEMS OVER THE GREAT PLAINS. THIS PATTERN WILL PERSIST THROUGH TONIGHT BEFORE THE LOW AND ASSOCIATED COLD FRONT SLIDE INTO THE MIDWEST. THE COLD FRONT WILL BE SLOW MOVING WHICH WILL GIVE US TIME TO MAYBE GET SOME DECENT RAIN. THE GFS AND UKMET ARE SIMILAR WITH FRONTAL POSITION FOR WEDENSDAY MORNING - FROM NORTHEAST IL ACROSS NORTHWEST MO INTO THE TX PANHANDLE. EXPECT THE FRONT TO BE SOUTHEAST OF THE FORECAST AREA SOMETIME ON THURSDAY. ISOLATED CONVECTION HAS DEVELOPED OVER NORTHEAST MO AND SOUTHWEST IL. 18Z LAPS DATA INDICATED MOST UNSTABLE AIR WAS OVER NORTHEAST AND CENTRAL MO. EXPECT ISOLATED CONVECTION TO CONTINUE TO DEVELOP DURING THE AFTERNOON ACROSS THE AREA WITH CURRENT CAPES AND INSTABILITY AVAILABLE. EXPECT MOST OF CONVECTION TO DISSIPATE SHORTLY AFTER SUNSET. UPPER JET AXIS OF 80-100 KTS EXTENDED FROM SOUTHERN UT INTO THE BLACK HILLS THIS MORNING. JET AXIS WILL CONTINUE TO MOVE TO THE NE. BY TUESDAY EVENING, A JET OF 80-100 KTS IS FORECAST TO EXTEND FROM HUDSON BAY INTO THE NORTHERN PLAINS. SIGNIFICANT DIVERGENCE TUESDAY NIGHT WILL INITIATE WIDESPREAD CONVECTION ALONG THE COLD FRONT. IN THE EXTENDED PERIOD, THE 00Z RUNS OF THE UKMET AND EUROPEAN AND THE LATEST RUNS OF THE DGEX AND GFS ARE VERY SIMILAR AT H5 FRIDAY EVENING WITH NORTHWESTERLY FLOW ACROSS THE MIDWEST. UPPER RIDGE WAS ANCHORED OVER THE 4 CORNERS WITH A TROF ALONG THE APPLACHIANS. UPPER RIDGE OVER THE WEST IS FORECAST TO AMPLIFY BY LATE IN THE WEEKEND. THE 12Z UPDATED GFS IS BACKING OFF FROM THE CLOSED LOW THAT IT DUG DOWN INTO IL BY MONDAY EVENING. NOW THE MODEL IS MORE IN LINE WITH A PREVIOUS EUROPEAN RUN. A LARGE SURFACE HIGH WILL SETTLE INTO THE REGION THURSDAY NIGHT AND DOMINATE OUR WEATHER PATTERN THROUGH SATURDAY. && .AVIATION... FOR THE 18 TAFS... HAVE GONE WITH DRY AND VFR TAFS FOR MOST OF THE FORECAST PERIOD. TRWS WILL LIKELY DEVELOP WITH THE HEATING OF THE DAY TO THE SOUTH AND EAST OF KSTL AND KSUS...BUT COVERAGE WILL LIKELY BE TOO LIMITED TO INCLUDE IN THE TAF AT THIS POINT. OTHERWISE EXPECT S-SELY SFC WNDS TO PERSIST THROUGH THE PERIOD. SOME POTENTIAL THAT TSRA WILL DEVELOP DURING THE LATE AFTN/TONIGHT OVER THE CNTRL PLAINS AND MOVE EWD TOWARD KUIN AND KCOU TOWARD 12Z...THEN INTO KSUS AND KSTL TOWARD 14Z. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 29, 3:34 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 334 PM CDT MON MAY 29 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 334 PM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. AT THIS TIME...NONE OF THE STORMS ARE EXPECTED TO EXCEED SEVERE LIMITS ALTHOUGH THE STRONGER STORMS THAT DO FORM WILL APPROACH SEVERE...WITH SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT AS A COLD FRONT SLOWLY MAKES ITS WAY THROUGH OUR AREA. AT THIS TIME... NONE OF THE STORMS ARE EXPECTED TO REACH SEVERE LIMITS...ALTHOUGH AGAIN THE STRONGER STORMS WILL BE CAPABLE OF SMALL HAIL AND WIND GUSTS TO 40 TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:15 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole | 45 min |
| May 29, 5:36 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 24 min |
| May 29, 6:14 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.